U.S. doctors online nowAsk doctors free
Fairfax, VA
A 29-year-old male asked:

I have been taking 4000 mg of cephalexin a day since july 4th from a right turf burn on my leg, near calf that got infected. it has been healing, but very slowly. i feel as im taking too much antibiotics for something that should been healed? non-dia?

2 doctor answers4 doctors weighed in
Dr. Amrita Dosanjh
Pediatric Allergy and Asthma 38 years experience
Antibiotics are one step in wound treatment. Wound evaluation is indicated. Discuss with your physician or with urgent care. Discuss reducing the dose and the number of days of the antibiotic course. Watch for signs of infection or worsening. A virtual consultation is available to review the findings. A probiotic daily while on antibiotics may reduce GI symptoms.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Jeffrey Trantalis, DPM
Podiatry 44 years experience
Topical wound treatment would help. Topical antibiotic covered by sterile dressings minimum.
Jul 27, 2021
Dr. Willam Lau
Infectious Disease 12 years experience
You are right, check with you health care provider before stopping the antibiotic.
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Jul 28, 2021
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $44!
50% off with $15/month membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.